Texas, 2006

Damaging Wind in Texas, July 22, 2006

July 22, 2006 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 22, 2:42 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 22, 2:42 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT SAT JUL 22 2006

.DISCUSSION...
WILL SHOW CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH
PART OF TONIGHT...AS COOL FRONT TO THE NORTH CONTINUES
TO MOVE SOUTH.  IN ADDITION...ASSOCIATED S/W TROF AT
500 TO 250 HPA...MOVING AROUND LARGER SCALE LOW LOCATED
NEAR THE GREAT LAKES AT 12Z TODAY...HAS WEAKENED RIDGE
ALOFT AND ALLOWED SHOWERS AND RAIN TO FORM OVER THE AREA
TODAY. ASSOCIATED S/W TROF ALOFT AND COOL FRONT ARE
FORECAST TO MOVE SOUTH OF THE AREA SUNDAY...BRINGING
DIMINISHING RAIN CHANCES IN THE DAY SUNDAY.

RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN ON MONDAY THROUGH
THURSDAY.  BY MONDAY WEAK 500 TO 250 HPA TROF LINGERS OVER THE
AREA...SHAPED BY PASSING OF A SERIES S/W TROFS THRU LARGE SCALE
500 HPA LOW OVER EASTERN U.S...AND ALSO BY WX PATTERNS SOUTH OF
SRN TX. THIS WEAK TROF LINGERS OVER THE AREA THROUGH THE
MID TO LATE PART OF NEXT WEEK. WILL SHOW BETTER CHANCES OF
SHOWERS AND RAIN ON TUESDAY AND WEDNESDAY...AS WEAK TROF AT
500 TO 250 HPA OVER AREA BECOMES MORE DEFINED.  THIS WILL SET
UP A GOOD PATTERN FOR SUMMER SHOWERS. THIS 500 TO 250 HPA
LOW IS THEN FORECAST TO MOVE WEST LATE THURSDAY AND FRIDAY OF
NEXT WEEK...AS A LATE JULY OF 2006 SUB TROPICAL HIGH BUILDS UP
OVER THE AREA FROM THE N AND NE...CAUSED BY ACTIVE STREAM OF
WESTERLIES OVER NORTHERN U.S...AND RIDGING ALOFT DEVELOPING
OVER THE AREA FROM THE EAST.  THESE PATTERNS SIGNAL DRIER WEATHER
FRIDAY THRU NEXT WEEKEND TO THE EARLY PART OF THE FOLLOWING WEEK.
IN THE MEANTIME WILL SHOW MODERATED AFTERNOON HIGHS FOR THE
NEXT FEW DAYS...FOLLOWED BY HOTTER AFTERNOONS LATE NEXT WEEK
AND NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  94  73  95 / 50 10 10 30
AUSTIN BERGSTROM INTL AIRPORT  71  94  69  95 / 50 10 10 30
DEL RIO INTL AIRPORT           75  96  74  96 / 50 10 10 20
SAN ANTONIO INTL AIRPORT       73  94  73  94 / 60 10 10 30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Jul 22, 4:49 AM CST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT SAT JUL 22 2006

TXZ171>173-183>194-202>209-217>225-228-231100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP LATER SATURDAY
AFTERNOON AND CONTINUE INTO THE EVENING. LOCALLY HEAVY RAINFALL
AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The Austin/San Antonio radar (KEWX), 112 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lavaca

When
July 22, 5:30 PM CST to 5:50 PM CST
Where
Lavaca County, 8 mi S of Halletsville
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
29.333, -96.950

Severe thunderstorm winds blew down trees along US 77 in a path 12 miles long south of Hallettsville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527061.